Wyoming, 2007

High Wind in Wyoming, November 4, 2007

November 4, 2007 · NWS CYS · 1 event in 1 county or zone

Strong winds blew across southern Platte county with a tractor-trailer reported blown over on Interstate 25 just north of Chugwater, WY.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong winds blew across southern Platte county with a tractor-trailer reported blown over on Interstate 25 just north of Chugwater, WY.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 4, 2:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 4, 2:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MST SUN NOV 4 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...FAST MOVING SHORTWAVE
WILL ZIP ACROSS SRN CANADA TODAY AND REACH THE NORTHERN GREAT LAKES
REGION TONIGHT.  SFC LOW WIL MOVE ACROSS N DAKOTA TODAY WITH SFC
PRESSURE GRADIENT STEEPENING OVER THE CWA.  AS A RESULT WINDY
CONDITIONS WILL DEVELOP THIS MORNING MAINLY CLOSE TO THE MTNS WITH
SOME STRONG WINDS LIKELY IN FAVORED GAP AREAS.  OVERALL HIGH WIND
THREAT LOOKS MINIMAL BUT SOME STRONG GUSTS EXPECTED IN PLACES LIKE
SOUTHERN PLATTE COUNTY.  WILL DROP HIGH WIND WATCH BUT PLACE SRN
PLATTE COUNTY IN HIGH WIND WARNING FOR TODAY DUE TO FAVORABLE WIND
DIRECTION THROUGH THOSE GAPS. OTHERWISE UNSEASONABLY WARM TODAY AS
THICKNESSES RISE AHEAD OF NEXT COLD FRONT.  THIS FRONT WILL PUSH
SOUTH ACROSS THE REGION LATER TONIGHT AS SFC HIGH MOVES INTO MONTANA.
MUCH COOLER TEMPERATURES ESPECIALLY EAST OF THE MTNS MONDAY AS SFC
HIGH SLIDES ACROSS THE CNTRAL PLAINS WITH RETURN FLOW SETTING UP
MONDAY NIGHT.  SOME SPRINKLES/FLURRIES POSSIBLE LATER TONIGHT INTO
EARLY MONDAY ACROSS FAR NRN PARTS OF THE CWA IN PD OF UPSLOPE BEHIND
FRONT BUT MOISTURE LACKING AND MAY NOT BE SUFFICIENT FOR MORE THAN
CLOUDS.

.LONG TERM...TUE THRU SAT...SFC HIGH STILL INFLUENCING TEMPS ON TUE
ESPECIALLY IN THE PNHNDL WITH COOLER SRLY FLOW.  SFC LEE TROF DVLPS
TUE EVNG AS NW FLOW ALOFT CONTS.  WARMER WED THRU FRI...WITH WEAK
BACKDOOR FROPA OVER ERN SXNS FOR THU NOT IN THE MODELS NOW.  UPPER
RIDGE SLOWLY SHIFTS E...REACHING OUR AREA ON THU NIGHT.  MODELS
BASICALLY AGREE THAT THE REMAINS OF THE OFFSHORE UPPER LOW WILL RACE
ACROSS THE REGION ON FRI AFTN/NIGHT WITH MAINLY MID/HIGH LEVEL
CLOUDS.  TIMING/STRENGTH OF NEXT FTR IS IN QUESTION...BUT STILL
LOOKS LIKE SAT WILL CONTINUE ON THE WARM SIDE.  ECMWF IS FASTER WITH
MAIN PAC UPPER TROF...WHILE GFS IS SLOWER.  GFS ENSEMBLES ALSO
SUGGEST THAT THE STRENGTH OF THE OPERATIONAL GFS TROF IS TOO STRONG.
WITH SO MANY QUESTIONS HAVE OPTED TO LEAVE ANY MENTION OF PCPN OUT
FOR NOW...AND HAVE COOLER SUN MAXS JUST A TAD.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THIS EVENING. SOME MVFR
CONDITIONS FOR LOW CIGS MAY DEVELOP OVER FAR NRN PORTIONS OF THE CWA
LATER TONIGHT INTO MONDAY MORNING BEHIND SFC COLD FRONT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING TODAY SRN HALF ZONE 67.
NE...NONE.

&&
Hazardous weather outlook, Nov 4, 5:15 AM MST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
515 AM MST SUN NOV 4 2007

WYZ059>066-068>070-051215-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
515 AM MST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF GUSTY WINDS WILL OCCUR TODAY WITH SPEEDS OF 25 TO 35 MPH
AND GUSTS TO 45 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-051215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
515 AM MST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ067-051215-
PLATTE-
515 AM MST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 8 AM TO 4 PM FOR MAINLY THE
SOUTHERN HALF OF PLATTE COUNTY.  STRONG WEST OR SOUTHWEST WINDS ARE
EXPECTED IN THE WIND PRONE AREA BETWEEN CHUGWATER AND WHEATLAND...
WITH SOME GUSTS UP TO 60 MPH.  MOTORISTS DRIVING LIGHTWEIGHT OR HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION ESPECIALLY ON INTERSTATE
25.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Event by event

1 high wind. Local standard time, as filed.

High Wind, Platte

When
November 4, 7:00 AM MST to 11:00 AM MST
Where
Platte forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways

Measured at the Bordeaux interchange on Interstate 25.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62209.